Alert archive / Pennsylvania / Areal Flood Warnings in 2018

Areal Flood Warning 38, NWS Philadelphia/Mount Holly

June 28, 2018Bucks County, Pennsylvania

NWS Philadelphia/Mount Holly issued this areal flood warning at Jun 28, 2018, 9:30 AM EDT for Bucks County, Pennsylvania. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2018, 9:30 AM EDT (13:30 UTC)
Expired
Jun 28, 2018, 1:30 PM EDT
In force
4 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Flood severity
None

County Bucks County, PA

The radar

The Philadelphia radar (KDIX), 52 km from the middle of the area, began a volume at 13:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 1.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2018-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 355 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2018-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
355 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted.

823 
WGUS41 KPHI 281330
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
930 AM EDT THU JUN 28 2018

PAC017-281730-
/O.NEW.KPHI.FA.W.0038.180628T1330Z-180628T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bucks PA-
930 AM EDT THU JUN 28 2018

The National Weather Service in Mount Holly NJ has issued a

* Flood Warning for...
  Southeastern Bucks County in southeastern Pennsylvania...

* Until 130 PM EDT.

* At 928 AM EDT, a signficant rise was working down the Neshaminy 
  Creek.  At 920 AM EDT, the water level of the Neshaminy Creek at 
  Penns Park ws 12.5 feet and approaching its crest. Flood stage at 
  Penns Park is 13 feet. As this water continues to work its way 
  downstream, minor flooding is possible in low lying areas near the 
  creek. Major flooding is not expected. 


LAT...LON 4026 7493 4012 7486 4008 7492 4021 7504

$$

jjm
1 follow-up statement
083 
WGUS81 KPHI 281729
FLSPHI

Flood Statement
National Weather Service Mount Holly NJ
129 PM EDT THU JUN 28 2018

PAC017-281736-
/O.EXP.KPHI.FA.W.0038.000000T0000Z-180628T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bucks PA-
129 PM EDT THU JUN 28 2018

...THE FLOOD WARNING WILL EXPIRE AT 130 PM EDT FOR SOUTHEASTERN BUCKS
COUNTY...

The heavy rain that caused this morning's rise on the Neshaminy 
Creek has ended. Flooding is no longer expected to pose a threat.

LAT...LON 4026 7493 4012 7486 4008 7492 4021 7504

$$

Kruzdlo

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Jun 28, 6:42 AM EDT, 2 hours 48 minutes earlier.

Area forecast discussion, Jun 28, 6:42 AM EDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
642 AM EDT Thu Jun 28 2018

.SYNOPSIS...
Low pressure moving from Lake Ontario to the Saint Lawrence
Valley is lifting a warm front across the area this morning.
This will be followed by a weak cold frontal passage this
afternoon. High pressure then moves in for Friday before
shifting off the east coast this weekend as a strong upper level
ridge builds over the east. This upper level ridge looks to
dominate our weather through the middle of next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A mid level trough was located over central New York and
western Pennsylvania early this morning. The feature will
continue to progress eastward with its axis expected to pass
over our region during the late morning and early afternoon
hours.

Today's main weather concern remains the heavy rain early this
morning in southeastern Pennsylvania, and northern and central
New Jersey. The lift ahead of the approaching mid level trough
along with abundant moisture will continue to produce
thunderstorms with locally heavy rain through the morning
commute. Fortunately, the convective cells are progressive and
we expect no more than some ponding of water on roadways and in
areas of poor drainage.

The main axis of moisture is forecast to work its way eastward,
moving off the coast this morning. Meanwhile, a low level south
southwest jet and the heavy rain potential should lift to our
northeast. As a result, we are anticipating only scattered
showers and thunderstorms from the mid morning hours into the
afternoon until the mid level trough moves to the east of our
region.

The wind is expected to veer from the south to the west today
around 6 to 12 MPH.

Maximum temperatures are forecast to favor the middle and upper
80s in our region today, with readings not getting above the
upper 70s and lower 80s along the immediate coast and in the
elevated terrain of the Poconos and far northern New Jersey.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
Dry air will filter into our region from the northwest for
tonight. As a result, we are anticipating a clearing sky. Low
temperatures are expected to favor the 60s. A few urbanized
locations in and around Philadelphia, and some spots in our
southern counties should not fall below 70 degrees.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
330 AM Thursday Update: No major changes were made to the
extended forecast as forecast guidance remains in good agreement
regarding the high heat and humidity for the weekend. The only
real adjustment to the weekend forecast was to bump temperatures
up 1-2 degrees for Saturday based on latest guidance. For next
week, latest trend in guidance is for the upper level ridge to
maintain its strength longer into next week. As a result,
temperatures were bumped up and POPs trimmed back slightly for
next Monday through Wednesday. The upshot of this is that some
locals will have the potential of seeing 4-6 days of highs in
the 90s.

Previous Discussion From Wednesday Afternoon...

Summary...
The main weathermaker will be a deep layer ridge becoming
established across the eastern seaboard, leading to above normal
heat and humidity, beginning on Friday with the potential to
last into the middle of next week. The heat will be punctuated
by showers and thunderstorms beginning Monday through the Fourth
of July.

Heat...
The majority of the guidance has signaled this event over the
last several days. The upper-level jet moves well north into
eastern Canada, while positive 500 hPa height anomalies ~210
meters move across the US-Canadian border, and 850 hPa temps
approach 4C above average centered on Saturday thru Monday.

There is the potential for maximum temperatures at or above 90
degrees beginning Friday and lasting through Tuesday. In
particular, confidence is increasing for highs in the mid 90s
Saturday and Sunday, based on mixing to 5-6 kFT per model
soundings, as well as the upper jet placement well to the north,
which will limit debris clouds from convection around the
periphery of the upper-level ridge.

Regarding Heat Index, the question is afternoon dew points,
taking into account the boundary layer mixing of dryer air aloft
to the surface. It looks as though there will be a tendency for
drying on Friday and Saturday afternoons, based on the position
of the surface trough and resultant wind field, which should
hold apparent temperatures close to high temperatures (low-mid
90s). For Sunday, mixing of dryer air to the surface appears
more limited, which should result in higher apparent temperature
values.

In terms of potential headlines, it's too early to say for sure
beyond 72 hours (Saturday and Sunday). There is some potential
for advisory level heat in the I-95 urban corridor on Saturday.
There is also the potential for warning level heat in the I-95
urban corridor on at least Sunday. For the remainder of eastern
PA and NJ outside of the I-95 urban corridor, there is the
potential for advisory level heat on Sunday. The timing of
convection with an approaching cold front on Monday will
determine whether or not critical heat thresholds will be
reached, e.g., convection earlier than the climatological norm
would suppress heat index values.

Looking ahead beyond the Fourth of July for planning purposes,
both the GFS and Euro Ensembles indicate the heat building back
into the area late next week into next weekend. The CPC 6-10
outlook indicates a high probability of above average
temperatures into next weekend.

Precipitation...
With deep layer ridging across the region through Sunday, large
scale subsidence through the column will promote dry weather,
albeit with increasing uncomfortable humidity. The approach of a
shortwave and attendant cold front will lead to an increase in
forcing, moisture, and instability on Monday, with the chance
for showers and thunderstorms. As mentioned previously, the
timing is still in question. This front is expected to stall in
the vicinity of the region Tuesday and perhaps into the Fourth
of July, so additional showers and thunderstorms are likely
during this period, with a return to temperatures closer to
seasonal norms by the Fourth.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Today...Scattered showers and thunderstorms today. Conditions
varying between MVFR and VFR through about 14-16Z. Mainly VFR
conditions from around 14-16Z until 22Z. Southwest wind 5 to 10
knots becoming west.

Tonight...VFR with clearing. Northwest wind 8 knots or less.

Outlook...
Friday through Sunday...Predominantly VFR conditions. For

Monday and Tuesday, there could be scattered afternoon showers
and thunderstorms that could lead to brief MVFR/ IFR
restrictions.

&&

.MARINE...
A south to southwest wind 10 to 15 knots today is expected to
become west to northwest 5 to 10 knots for tonight.

Wave heights of 3 to 4 feet are expected for our ocean waters.
However, waves are forecast to be around 5 feet on our northern
waters from Little Egg Inlet, New Jersey up to Sandy Hook. As a
result, those areas are under a Small Craft Advisory until 6:00
PM.

Waves will likely range from 1 to 3 feet on Delaware Bay.

Outlook...
Sub-SCA conditions are expected Friday through early next week.

RIP CURRENTS...
A fairly persistent southeasterly swell along the coasts of
Delaware and New Jersey will result in a moderate risk for the
development of dangerous rip currents today.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory for hazardous seas until 6 PM EDT this
     evening for ANZ450-451.

&&

Synopsis...Fitzsimmons
Near Term...Iovino
Short Term...Iovino
Long Term...Fitzsimmons/LF
Aviation...Fitzsimmons/Iovino
Marine...Fitzsimmons/Iovino
Hazardous weather outlook, Jun 28, 4:33 AM EDT, 4 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
433 AM EDT Thu Jun 28 2018

NJZ001-PAZ054-055-290845-
Sussex-Carbon-Monroe-
433 AM EDT Thu Jun 28 2018

This Hazardous Weather Outlook is for northern New Jersey and
northeast Pennsylvania.

.DAY ONE...Today and Tonight.

Rainfall early this morning may be heavy at times, especially with
any thunderstorms that occur, and could lead to localized poor
drainage and small stream flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Heat index values may reach between 100 and 105 degrees in the
valleys on Sunday afternoon. Heat indices in the upper 90s to around
100 degrees are possible in the valleys during the afternoon on
Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ002-003-MDZ012-015-019-020-NJZ016-021>023-290845-
Kent-Inland Sussex-Kent MD-Queen Annes-Talbot-Caroline-Salem-
Cumberland-Atlantic-Cape May-
433 AM EDT Thu Jun 28 2018

This Hazardous Weather Outlook is for central Delaware, southern
Delaware, northeast Maryland and southern New Jersey.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

NJZ014-024>026-290845-
Eastern Monmouth-Atlantic Coastal Cape May-Coastal Atlantic-
Coastal Ocean-
433 AM EDT Thu Jun 28 2018

This Hazardous Weather Outlook is for central New Jersey and
southern New Jersey.

.DAY ONE...Today and Tonight.

A moderate risk for the development of dangerous rip currents is
in effect through this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability of widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-450>455-290845-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
433 AM EDT Thu Jun 28 2018

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

NJZ007-PAZ060>062-101-103-105-290845-
Warren-Berks-Lehigh-Northampton-Western Chester-Western Montgomery-
Upper Bucks-
433 AM EDT Thu Jun 28 2018

This Hazardous Weather Outlook is for northern New Jersey, east
central Pennsylvania and southeast Pennsylvania.

.DAY ONE...Today and Tonight.

Showers and thunderstorms moving through early this morning may be
heavy at times and could lead to localized poor drainage and small
stream flooding. More localized flash flooding is also possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Heat Index values may reach between 100 and 105 degrees in the
valleys on Sunday and Monday afternoon.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ004-290845-
Delaware Beaches-
433 AM EDT Thu Jun 28 2018

This Hazardous Weather Outlook is for southern Delaware.

.DAY ONE...Today and Tonight.

A moderate risk for the development of dangerous rip currents is
in effect through this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-290845-
New Castle-Mercer-Gloucester-Camden-Northwestern Burlington-Delaware-
Philadelphia-Eastern Chester-Eastern Montgomery-Lower Bucks-
433 AM EDT Thu Jun 28 2018

This Hazardous Weather Outlook is for northern Delaware, central
New Jersey, southern New Jersey and southeast Pennsylvania.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Heat Index values may approach 100 degrees on Saturday and may reach
between 100 and 105 degrees on Sunday and Monday afternoon.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

MDZ008-290845-
Cecil-
433 AM EDT Thu Jun 28 2018

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

NJZ008>010-012-013-020-027-290845-
Morris-Hunterdon-Somerset-Middlesex-Western Monmouth-Ocean-
Southeastern Burlington-
433 AM EDT Thu Jun 28 2018

This Hazardous Weather Outlook is for central New Jersey, northern
New Jersey, northwest New Jersey and southern New Jersey.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Heat Index values may reach between 100 and 105 degrees on Sunday and
Monday afternoon.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

In the hours before

Local storm report, Jun 28, 4:52 AM EDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
452 AM EDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 AM     HEAVY RAIN       GILBERTSVILLE           40.32N  75.61W
06/28/2018  M1.82 INCH       MONTGOMERY         PA   TRAINED SPOTTER

            THE RAIN FELL OVER A 40 MINUTE PERIOD.

&&

EVENT NUMBER PHI1801035

IOVINO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 1:36 AM EDTAreal Flood AdvisoryPHIBerks4 hr
Jun 28, 4:01 AM EDTAreal Flood AdvisoryPHIBerks, Lehigh, Montgomery, Northampton3 hr
Jun 28, 4:52 AM EDTAreal Flood AdvisoryPHIBucks, Chester, Montgomery4 hr
Jun 28, 5:49 AM EDTAreal Flood AdvisoryPHIBucks, Montgomery2 hr
Jun 28, 3:28 PM EDTSpecial Weather StatementPHICarbon, Monroe62 min

Nearby

Areal Flood Warnings in Pennsylvania, 2018Every areal flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.